Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 14, NWS Albuquerque, NM

May 3, 2021Chaves County, De Baca County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 3, 2021, 3:05 PM MDT for Chaves County, De Baca County, Lincoln County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2021, 3:05 PM MDT (21:05 UTC)
Expired
May 3, 2021, 4:00 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Chaves County, NM, De Baca County, NM, Lincoln County, NM

The radar

The Cannon AFB radar (KFDX), 128 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 3:30 PM MDTHAIL 1.7552 Nnw Roswell, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:15 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3212 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WUUS55 KABQ 032105
SVRABQ
NMC005-011-027-032200-
/O.NEW.KABQ.SV.W.0014.210503T2105Z-210503T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
305 PM MDT Mon May 3 2021

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lincoln County in central New Mexico...
  Southwestern De Baca County in east central New Mexico...
  North central Chaves County in southeastern New Mexico...

* Until 400 PM MDT.

* At 304 PM MDT, a severe thunderstorm was located near Ramon, or 32
  miles southeast of Vaughn, moving southeast at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. Significant hail 
           accumulations are also likely, creating slick road 
           conditions.

* Locations impacted include...
  Ramon and Mesa. 

This includes Highway 285 between Mile Markers 153 and 178.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

&&

LAT...LON 3422 10508 3432 10487 3409 10448 3385 10491
TIME...MOT...LOC 2104Z 323DEG 14KT 3418 10493 

HAIL...1.50IN
WIND...60MPH
 
$$

15
3 follow-up statements
381 
WWUS55 KABQ 032123
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
323 PM MDT Mon May 3 2021

NMC005-011-027-032200-
/O.CON.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
Lincoln-De Baca-Chaves-
323 PM MDT Mon May 3 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN LINCOLN...SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES
COUNTIES...

At 322 PM MDT, a severe thunderstorm was located 7 miles south of
Ramon, or 37 miles southeast of Vaughn, moving southeast at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. Significant hail 
         accumulations are also likely, creating slick road 
         conditions.

Locations impacted include...
Ramon and Mesa. 

This includes Highway 285 between Mile Markers 153 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3419 10502 3428 10483 3414 10457 3409 10448
      3385 10491
TIME...MOT...LOC 2122Z 323DEG 14KT 3412 10488 

HAIL...1.50IN
WIND...60MPH
 
$$

15
207 
WWUS55 KABQ 032132 CCA
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
332 PM MDT Mon May 3 2021

NMC005-011-027-032215-
/O.COR.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
Lincoln-De Baca-Chaves-
332 PM MDT Mon May 3 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN LINCOLN...SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES
COUNTIES...

At 332 PM MDT, a severe thunderstorm was located 8 miles south of
Ramon, or 39 miles southeast of Vaughn, moving southeast at 15 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. Significant hail 
         accumulations are also likely, creating slick road 
         conditions.

Locations impacted include...
Ramon and Mesa. 

This includes Highway 285 between Mile Markers 153 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3419 10502 3428 10483 3414 10457 3409 10448
      3385 10491
TIME...MOT...LOC 2122Z 323DEG 14KT 3412 10488 

HAIL...2.50IN
WIND...60MPH
 
$$

15
703 
WWUS55 KABQ 032150
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
350 PM MDT Mon May 3 2021

NMC027-032159-
/O.CAN.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
Lincoln-
350 PM MDT Mon May 3 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern and east central New Mexico.

LAT...LON 3386 10489 3415 10489 3420 10473 3409 10448
TIME...MOT...LOC 2149Z 323DEG 14KT 3403 10480 

$$

NMC005-011-032200-
/O.CON.KABQ.SV.W.0014.000000T0000Z-210503T2200Z/
De Baca-Chaves-
350 PM MDT Mon May 3 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHWESTERN DE BACA AND NORTH CENTRAL CHAVES COUNTIES...

At 349 PM MDT, a severe thunderstorm was located 8 miles northwest of
Mesa, or 44 miles southwest of Fort Sumner, moving southeast at 15
mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. Significant hail 
         accumulations are also likely, creating slick road 
         conditions.

Locations impacted include...
Mesa.

This includes Highway 285 between Mile Markers 153 and 168.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3386 10489 3415 10489 3420 10473 3409 10448
TIME...MOT...LOC 2149Z 323DEG 14KT 3403 10480 

HAIL...1.50IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:55 PM MDT, 10 minutes earlier.

Area forecast discussion, May 3, 2:55 PM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
255 PM MDT Mon May 3 2021

.SYNOPSIS...
Widespread showers and thunderstorms will focus over central and
eastern New Mexico through this evening. This activity will be
capable of producing locally heavy rainfall, small hail, gusty
winds, and frequent lightning strikes. Tuesday will be warmer and
drier with slight afternoon breezes. Northwest winds will trend a
tad stronger on Wednesday with even warmer temperatures and lower
humidity. Another back door cold front will move into eastern NM
Wednesday night with increasing moisture as far west as the Rio
Grande Valley for Thursday. A few gusty showers and storms are
possible Thursday evening within central NM. This activity will
shift into eastern NM on Friday with potential for some strong
storms through Friday evening. Next weekend looks drier, windy,
warmer.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...
An upper level trough will exit the state to the east tonight with
showers and thunderstorms persisting in the evening mainly along and
east of the continental divide, then some lingering rain and
mountain snow showers over the northern mountains, northeast and
east central areas after midnight. Shear and instability should be
sufficient for some severe thunderstorms with large hail and
damaging wind across De Baca, Roosevelt and Chaves Counties early
this evening. In northwest flow aloft a few light rain and snow
showers may return to the northern mountains on Tuesday. High
temperatures will rebound a little above normal in the west on
Tuesday, while remaining several degrees below normal across the
east.

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
A shortwave trough moving quickly east thru the central Rockies on
Wednesday will eject into the Great Plains Wednesday night. West-
northwest winds will trend a tad breezier over NM w/ warmer temps
and lower humidity. A moist, back door cold front will then shift
quickly southwest across the eastern plains and to the central mt
chain Wednesday night. This boundary will slide under a subtropical
high building over central Mexico Thursday. Increasing low level
moisture w/ sufficient mid level moisture moving north along the
back side of the upper ridge will increase chances for showers and
storms along the central mt chain Thursday evening. There has been
some uncertainty w/ extended models on the depth of this moisture,
however it looks favorable for at least some high-based showers and
storms. Confidence is increasing on the upper ridge breaking down by
Friday w/ strong to severe storms possible over eastern NM. This
pattern will be followed by breezy to windy west winds with lower
humidity and much warmer temps. This pattern could pose concerns for
any lightning initiated fire starts over central NM by the weekend.

44/Guyer

&&

.FIRE WEATHER...
...MOSTLY DRY THUNDERSTORMS THURSDAY EVENING AND FRIDAY, THEN
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND...

A wet storm system will exit the region tonight with mostly dry and
warmer weather on Tuesday. Another disturbance crossing the northern
and central Rockies will cause northwest winds to become breezy
across northern and east central areas with locally critical fire
weather conditions from Santa Fe to Clines Corners and Las Vegas on
Wednesday.

A fire starting then fire growing pattern looks likely for the end
of the work week and this weekend. Low level moisture will advect
northward under a ridge of high pressure crossing from the west
Thursday and Friday, with gusty and mostly dry showers and
thunderstorms over central and south central areas Thursday evening,
then more widespread and gusty showers and thunderstorms with little
or no rain along and east of the continental divide on Friday.
Isolated locations along and east of the central mountain chain may
accumulate over a tenth of an inch of rain on Friday. Then, strong
winds and very low humidities are expected this weekend as a broad
low pressure system crosses the northern and central Rockies. High
temperatures on Saturday should climb a few to 12 degrees above
normal with widespread Haines of 6. Readings should drop from a few
degrees below normal to about 6 degrees above normal on Sunday with
Haines mostly in the 5-6 range.

44

&&

.AVIATION...
18Z TAF CYCLE
An upper level trough passing eastward over the CO/NM border and a
moist backdoor cold front banked up against the east slopes of the
central mountain chain will result in scattered to numerous showers
and thunderstorms this afternoon and early evening. Scattered to
isolated activity will then persist late this evening mainly east of
the continental divide. After midnight some showers may linger along
and east of the Sangre de Cristo, Sandia, and Manzano Mountains. Some
thunderstorms may turn severe with large hail and damaging winds
this afternoon and early evening from the east slopes of the central
mountain chain eastward across the southeast plains and Caprock.
Meanwhile, dry and hybrid wet/dry microbursts west of the central
mountain chain may produce erratic wind gusts up to 45 kt. Late
tonight into Tuesday morning areas of low clouds and patchy fog will
probably develop from the central valley eastward with MVFR and
localized IFR conditions.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  39  74  44  80 /  10   0   0   0
Dulce...........................  33  67  34  74 /  30   5   0   0
Cuba............................  33  68  40  74 /  40   0   0   0
Gallup..........................  31  73  37  79 /  20   0   0   0
El Morro........................  31  69  38  75 /  20   0   0   0
Grants..........................  30  72  37  78 /  20   0   0   0
Quemado.........................  34  71  41  76 /  20   0   0   0
Magdalena.......................  38  72  46  79 /  30   0   0   0
Datil...........................  35  70  43  76 /  20   0   0   0
Reserve.........................  33  77  38  83 /  30   0   0   0
Glenwood........................  44  80  50  87 /  10   0   0   0
Chama...........................  30  60  32  68 /  60  10   0   0
Los Alamos......................  38  65  45  73 /  60   5   0   0
Pecos...........................  36  63  42  74 /  70   5   0   0
Cerro/Questa....................  35  58  43  67 /  70  10   0   0
Red River.......................  27  52  34  63 /  70  20   0   0
Angel Fire......................  24  54  28  63 /  70  10   0   0
Taos............................  31  64  35  73 /  60  10   0   0
Mora............................  31  60  35  70 /  70   5   0   0
Espanola........................  41  71  45  79 /  60   5   0   0
Santa Fe........................  39  64  45  75 /  60   5   0   0
Santa Fe Airport................  36  69  41  80 /  60   0   0   0
Albuquerque Foothills...........  44  72  52  80 /  60   0   0   0
Albuquerque Heights.............  43  73  50  83 /  50   0   0   0
Albuquerque Valley..............  42  76  49  85 /  50   0   0   0
Albuquerque West Mesa...........  43  75  50  83 /  60   0   0   0
Belen...........................  42  76  46  85 /  40   0   0   0
Bernalillo......................  41  75  48  84 /  60   0   0   0
Bosque Farms....................  41  75  47  84 /  50   0   0   0
Corrales........................  41  76  49  85 /  60   0   0   0
Los Lunas.......................  41  75  48  85 /  50   0   0   0
Placitas........................  42  70  51  80 /  60   0   0   0
Rio Rancho......................  42  74  49  82 /  60   0   0   0
Socorro.........................  43  77  49  86 /  30   0   0   0
Sandia Park/Cedar Crest.........  38  65  48  75 /  70   0   0   0
Tijeras.........................  38  68  47  78 /  60   0   0   0
Edgewood........................  36  68  43  77 /  60   0   0   0
Moriarty/Estancia...............  35  69  40  79 /  60   0   0   0
Clines Corners..................  34  64  41  74 /  50   0   0   0
Mountainair.....................  37  67  44  77 /  50   0   0   0
Gran Quivira....................  37  67  45  76 /  50   0   0   0
Carrizozo.......................  42  71  50  79 /  30   0   0   0
Ruidoso.........................  38  65  47  74 /  40   5   0   0
Capulin.........................  32  58  36  67 /  50  10   0   5
Raton...........................  33  63  35  73 /  50  10   0   0
Springer........................  36  64  35  75 /  60  10   0   0
Las Vegas.......................  33  62  38  75 /  70   5   0   0
Clayton.........................  39  62  40  73 /  60   5   0   5
Roy.............................  37  61  40  76 /  60   5   0   0
Conchas.........................  44  68  45  83 /  70  10   0   0
Santa Rosa......................  43  67  45  82 /  60  10   0   0
Tucumcari.......................  45  69  49  85 /  80   0   0   0
Clovis..........................  45  67  47  83 /  70   0   0   0
Portales........................  46  70  47  84 /  70   0   0   0
Fort Sumner.....................  45  69  48  86 /  60   5   0   0
Roswell.........................  50  74  51  90 /  30   0   0   0
Picacho.........................  43  69  48  83 /  40   0   0   0
Elk.............................  40  67  46  80 /  30   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, May 3, 1:54 PM MDT, 1 hour 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Albuquerque NM
154 PM MDT Mon May 3 2021

NMZ201>241-041100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
154 PM MDT Mon May 3 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...This Afternoon and Tonight

There is a slight risk of severe thunderstorms over Roosevelt and
Chaves counties and a marginal risk for severe thunderstorms over a
larger area of east central and southeast NM through early this
evening. The stronger activity will be capable of producing large
hail and strong winds. Storm motion will be toward the east and
southeast around 15 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight chance for high-based showers and thunderstorms
over central NM late Thursday afternoon and evening. This activity
will be capable of producing strong downburst winds and areas of
blowing dust. The focus for strong to perhaps severe thunderstorms
will shift into eastern NM on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters should report severe weather through the National Weather
Service Albuquerque web site or by calling 1.888.386.7637.

Guyer

In the hours before

Special weather statement, May 3, 1:20 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
120 PM MDT Mon May 3 2021

NMZ233-031945-
Guadalupe County-
120 PM MDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE COUNTY
UNTIL 145 PM MDT...

At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Vaughn, moving east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vaughn.

This includes the following highways...
 Highway 285 between Mile Markers 189 and 204.
 Highway 60 between Mile Markers 265 and 285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3440 10527 3458 10531 3467 10497 3440 10491
TIME...MOT...LOC 1920Z 260DEG 15KT 3450 10521

33
Special weather statement, May 3, 1:27 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
127 PM MDT Mon May 3 2021

NMZ238-239-032000-
Eastern Lincoln County-Chaves County Plains-
127 PM MDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN AND NORTH
CENTRAL CHAVES COUNTIES UNTIL 200 PM MDT...

At 127 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Arabela, or 35 miles northwest of Roswell, moving
east at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central
Lincoln and north central Chaves Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3354 10511 3372 10515 3384 10466 3357 10460
TIME...MOT...LOC 1927Z 260DEG 15KT 3365 10505

33
Special weather statement, May 3, 1:34 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
134 PM MDT Mon May 3 2021

NMZ228-229-232-032015-
Eastern San Miguel County-Far Northeast Highlands-Northeast
Highlands-
134 PM MDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND
SOUTHEASTERN MORA COUNTIES UNTIL 215 PM MDT...

At 133 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Maes, or 30 miles south of Wagon Mound, moving
northeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central San
Miguel and southeastern Mora Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3546 10455 3561 10468 3584 10440 3579 10436
      3578 10436 3578 10435 3557 10419
TIME...MOT...LOC 1933Z 234DEG 7KT 3558 10455

33
Special weather statement, May 3, 1:58 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
158 PM MDT Mon May 3 2021

NMZ233-237>239-032045-
Eastern Lincoln County-Chaves County Plains-Guadalupe County-De Baca
County-
158 PM MDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...WEST
CENTRAL DE BACA...NORTHWESTERN CHAVES AND SOUTHWESTERN GUADALUPE
COUNTIES UNTIL 245 PM MDT...

At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Ramon, or 18 miles southeast of Vaughn, moving
southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ramon.

This includes Highway 285 between Mile Markers 163 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3433 10519 3447 10505 3427 10460 3401 10487
TIME...MOT...LOC 1958Z 309DEG 19KT 3436 10505

33
Special weather statement, May 3, 2:19 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
219 PM MDT Mon May 3 2021

NMZ238-032045-
Chaves County Plains-
219 PM MDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 245
PM MDT...

At 218 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Roswell, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southern Roswell, Roswell Correctional Facility and Midway.

This includes Highway 285 between Mile Markers 95 and 104.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern New Mexico.

LAT...LON 3318 10490 3335 10483 3334 10439 3296 10456
      3296 10461
TIME...MOT...LOC 2018Z 288DEG 18KT 3325 10479

33
Special weather statement, May 3, 3:01 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
301 PM MDT Mon May 3 2021

NMZ238-032130-
Chaves County Plains-
301 PM MDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 330
PM MDT...

At 301 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Roswell to 20 miles west of
Dexter. Movement was east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Roswell, Dexter, Bitter Lake Wildlife Refuge, Bottomless Lakes State
Park, Greenfield, Roswell Correctional Facility and Midway.

This includes the following highways...
 Highway 285 between Mile Markers 81 and 124.
 Highway 380 between Mile Markers 156 and 178.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern New Mexico.

LAT...LON 3328 10490 3362 10463 3356 10400 3296 10447
TIME...MOT...LOC 2101Z 281DEG 18KT 3347 10456 3323 10472

15

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:50 AM MDTSpecial Weather StatementABQSan Miguel25 min
May 3, 11:00 AM MDTSpecial Weather StatementABQMcKinley30 min
May 3, 11:32 AM MDTSpecial Weather StatementABQSan Miguel13 min
May 3, 11:50 AM MDTSpecial Weather StatementABQSan Miguel10 min
May 3, 12:59 PM MDTSpecial Weather StatementABQSan Miguel31 min
May 3, 1:18 PM MDTSpecial Weather StatementABQSan Miguel27 min
May 3, 1:20 PM MDTSpecial Weather StatementABQGuadalupe25 min
May 3, 1:27 PM MDTSpecial Weather StatementABQChaves33 min
May 3, 1:34 PM MDTSpecial Weather StatementABQSan Miguel41 min
May 3, 1:58 PM MDTSpecial Weather StatementABQDe Baca47 min
May 3, 2:19 PM MDTSpecial Weather StatementABQChaves26 min
May 3, 2:32 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln19 min
May 3, 3:01 PM MDTSpecial Weather StatementABQChaves29 min
May 3, 3:29 PM MDTSevere Thunderstorm WarningABQChaves61 min
May 3, 4:00 PM MDTSevere Thunderstorm WarningABQChaves, De Baca20 min
May 3, 4:13 PM MDTSpecial Weather StatementABQBernalillo, Valencia32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.